Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2006, 3:41 PM EDT for Essex County, Massachusetts. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2006, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 23, 2006, 4:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Essex County, MA
The radar
The Boston radar (KBOX), 79 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 231942 SVRBOX MAC009-232030- /O.NEW.KBOX.SV.W.0039.060623T1941Z-060623T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 341 PM EDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS THIS INCLUDES THE CITY OF LAWRENCE * UNTIL 430 PM EDT * AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR METHUEN...OR ABOUT NEAR LAWRENCE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANDOVER AND NORTH ANDOVER BY 350 PM EDT BOXFORD BY 410 PM EDT MIDDLETON BY 415 PM EDT TOPSFIELD BY 420 PM EDT DANVERS BY 425 PM EDT LAT...LON 4274 7122 4264 7128 4254 7096 4267 7084 $$ FIELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:58 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 23, 12:58 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1258 PM EDT FRI JUN 23 2006 .SHORT TERM /REST OF TODAY/... HAVE EXPANDED FLOOD WATCH FOR SOUTHEAST MASS AND SOUTHERN RHODE ISLAND...EXCEPT FOR THE ISLANDS OF BLOCK ISLAND...MARTHA/S VINEYARD...AND NANTUCKET. UPDATED ZONES APPROPRIATELY. && .PREVIOUS DISCUSSION... /ISSUED 1155 AM EDT FRI JUN 23 2006/ SHORT TERM /REST OF TODAY/... ONLY MINOR MODIFICATIONS MADE TO UPDATE...BUMPED UP TEMPS A FEW DEGREES OVER THE INTERIOR. MOIST AIRMASS IN PLACE WELL PRIMED FOR ACTIVITY THIS AFTERNOON...THEREFORE KEPT LIKELY TO CATEGORICAL POPS FOR THIS UPDATE. 570 THICKNESS NOSES ALONG THE SOUTH COAST TONIGHT AND SATURDAY...WITH THETA E RIDGING LYING JUST NORTH OF THIS FEATURE...INDICATING HEAVIER RAINS TO OCCUR NORTH AND WEST OF CAPE COD CANAL...THUS FLOOD WATCH TO CONTINUE FOR INTERIOR LOCATIONS. WE REMAIN IN SLIGHT RISK FOR SEVERE TSTMS TODAY...WITH MAIN THREAT BEING WIND DAMAGE. WET BULB ZEROS SEEMINGLY TOO HIGH CAUSING ANY HAIL FORMATION TO MELT BEFORE HITTING THE GROUND. SOUNDINGS SHOW BDL-PVD- PYM WITH HIGHEST CAPE THIS AFTERNOON (1500-2000J/KG)...THUS THINKING IS THAT THIS LINE COULD BE AN AREA TO WATCH MORE CLOSELY LATER THIS AFTERNOON FOR POTENTIAL SEVERE. BUT OVERALL...GIVEN SUCH MOIST AIMASS...PROXIMITY OF FRONTAL BOUNDARY...AND OTHER UPPER LEVEL FEATURES...SHOWERS/TSTMS POSSIBLE ACROSS ALL OF CWA. PREVIOUS DISCUSSION... /ISSUED 530 AM EDT FRI JUN 23 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... WX THEME THIS FCST PERIOD REMAINS THE SAME FROM PREVIOUS SHIFTS - NUMEROUS SHOWERS AND TSTMS TAFTN WITH HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL POSSIBLE. THEN FOR TONIGHT...HEAVY RN LKLY AS SFC WV DVLPS ON STALLED FRONTAL BOUNDARY. THE BULK OF THIS MORNING SHOULD REMAIN DRY...WITH REMNANTS OF MCS MVG ACRS NYC/LWR HUDSON VLLY AND INTO WRN CT. OTHER THAN A BRIEF SPRINKLE OR SHOWER OVER CT...NOT EXPECTING MUCH RNFL THIS AM. CONVECTION ACRS VT EXPECTED TO CONTINUE MVG E. AT 4 AM...SFC FNT ACRS NRN AND WRN NY. MDLS IN GD AGREEMENT ON SLIDING THIS BOUNDARY SE INTO THE AREA TAFTN...IN RESPONSE TO WK HGHT FALLS ACRS THE NE. STG FRONTAL CONVERGENCE ALNG AND AHEAD OF THIS FEATURE COMBINED WITH A HIGH CAPE ENV /1500-2000J/KG/ SHOULD YIELD NUMEROUS SHOWERS AND TSTMS TAFTN ONCE SFC HEATING COMMENCES. THEREFORE...LKLY POPS TDA FROM MAV/GFS MOS SEEM REASONABLE AND WILL FOLLOW CLOSELY. AS FOR SEVERE WX THREAT TAFTN...WIND FIELD ALOFT IS MARGINAL... HOWEVER HIGH CAPE ENV MAY COMPENSATE AND YIELD A LOW PROBABILITY OF A WET MICROBURST. THEREFORE...HAVE INCLUDED ENHANCED WORDING IN FCST TO READ AS - GUSTY WINDS POSSIBLE IN TSTMS. FOR TNGT...MDLS /GFS/NAM/UKMET/CMC AND 00Z GFS ENS/ ARE NOW CLUSTERING ON HVY RNFL AXIS TO FALL N AND W OF I-95...WITH MUCH LESS QPF SEWD. ALL MDL QPF INDICATING 0.75 TO 1.5 LKLY IN HVY RN AXIS BY 12Z SAT...WITH 2-3 INCHES PSSBL ALNG AND NORTH OF I-84 AND I-90. GIVEN THE LACK OF MDL SPREAD ON LOCATION AND MAGNITUDE OF HVY RN AXIS...CONFIDENCE IS ABV AVG THAT FLOODING RAINS WILL IMPACT AT LEAST A PORTION OF SRN NEW ENGLAND BEGINNING LATE TNGT INTO SAT. THEREFORE...WILL HEIGHTEN PUBLIC AWARENESS BY ISSUING A FLOOD WATCH. MDL PREFERENCE THIS PERIOD...THE GFS APPEARS TO BE THE ONLY MDL THAT DVLPS TWO SEPARATE WAVES ON THE FRONT TNGT...WHILE ALL OTHER MDL GUID /INCLUDING 00Z GFS ENS/ ONLY SUPPORT ONE DISTINCT SFC WV. LEAD IMPULSE FROM GFS APPEARS TO BE IMPACTED FROM CONVECTIVE FEEDBACK ISSUES...AS MLVL JET OF 35 KT OVR NYC 00Z TNGT RAPIDLY INCREASES TO 60 KT IN 6 HRS ENDING 06Z TNGT OVR NE RI. THEREFORE HV DISCOUNTED THE GFS QPF TNGT AND FOLLOWED A BLEND OF 00Z GFS ENS/UKMET/NAM AND CMC. LONG TERM /SATURDAY THROUGH THURSDAY/... ANOMALOUS HI AMPLITUDE PATTERN CONTINUES THROUGH THIS FORECAST PERIOD WITH E CENTRAL USA TROF AND WESTERN ATLC RIDGE. COLD FRONT STALLS IN AREA TO PROVIDE LOW LEVEL CONVERGENCE BOUNDARY OF MOIST AREA WITH PWAT VALUES BETWEEN 1.5 AND 2.0. REGION REMAINS IN RIGHT ENTRANCE REGION OF JET THROUGH MOST OF THE PERIOD. JET STRENGTHENS A COUPLE OF TIMES OVER THE NEXT SEVERAL DAYS TO NEAR 150 KT...RATHER EXTRAORDINARY FOR THIS TIME OF YEAR. GFS HAS GOOD RUN TO RUN CONSISTENCY AND GFS ENSEMBLES FAIRLY CLOSE ON AXIS OF HEAVY RAIN FOR FIRST PART OF WEEKEND. THE AXIS LINES UP WELL WITH THETA-E RIDGE. INGREDIENTS IN PLACE FOR EXCESSIVE RAIN AND HAVE RAISED FLOOD WATCH FOR MUCH OF AREA NW OF THE I-95 CORRIDOR MIDNIGHT TONIGHT THROUGH 6 PM SAT. BELIEVE CT INTO CENTRAL MA MAY SEE MAX RAFL...BUT ENOUGH UNCERTAINTY ON EXACT POSITIONING OF REPETITIVE HEAVY RAFL TO BROADEN WATCH AREA SOME. BOTH GFS AND WRF SETTLE FRONT FURTHER SE AFTER WAVE PASSAGE LATE SAT INTO SUN...BEFORE BUILDING HEIGHTS OF WESTERN ATLC RIDGE PUSHES AXIS BACK TO THE NW. UNSURE OF POSITIONING DETAIL AS WELL AS WHETHER OR NOT THERE WILL BE ANOTHER WAVE THAT MOVES ALONG FRONT LATE IN THE WEEKEND OR NOT. GFS TRIES TO BRING UP CIRCULATION CENTER FROM TROPICS LATE MON OR MON NIGHT. THIS IS AT LEAST HINTED BY OTHER MEDIUM RANGE MODELS. THIS COULD PROVIDE ANOTHER PULSE OF EXCESSIVE RAIN ON TOP OF VERY HIGH RIVER/STREAM FLOW. AN ALTERNATE SCENARIO IS THAT THE WESTERN ATLC RIDGE BUILDS SO MUCH AS TO SHIFT FRONTAL BOUNDARY AND HEAVY RAIN FOCUS WELL WEST OF AREA...BUT NOT COUNTING ON THAT AT THE MOMENT. AVIATION... 11U-3.9U SATELLITE IMAGERY DETECTING NICELY STRATUS AND FOG OVR RI AND SE MA THIS AM. LACK OF MID AND HI CLDS ABV THIS AREA WL ALLOW STRONG JUNE SUNSHINE TO BEGIN ERODING LOW LEVEL MOISTURE AFTER SUNRISE. OTHERWISE...VFR CONDITIONS WILL TRANSITION TO MVFR TAFTN AS SHOWERS AND TSTMS DVLP. THEN IFR CONDITIONS OVERSPREAD THE RGN AROUND MIDNIGHT AND THEREAFTER...AS LOW PRES DVLPS ON THE FNT AND TRACKS NE INTO THE AREA SAT. MARINE... ONLY HAZARD WL BE POOR VSBY IN AREAS OF DENSE FOG THIS MORNING. VSBY WL IMPROVE AFT 15Z. EXPECTING S TO SW WNDS TO CONTINUE TDA AND TNGT AS FNT SLOWLY SAGS S INTO THE RGN. WNDS SHOULD BE 15 KT OR LESS TDA AND TNGT. WNA CONTINUES TO RUN TOO HIGH...WITH ITS 06 HR FCST ENDING 06Z THIS AM ALREADY RUNNING 1-2 FT TOO HIGH. THEREFORE...HV TRIMMED ABOUT 20-25% OFF MDL OUTPUT...WHICH KPS SEAS LESS THAN 5 FT THROUGHOUT SRN NEW ENGLAND. SAT AND BEYOND...SOME TIGHTENING OF THE SOUTHERLY GRADIENT IS POSSIBLE SAT AS WAVE MOVES ALONG FRONT. ALTHOUGH LOW LEVELS REMAIN FAIRLY STABLE...THIS COULD BE ENOUGH TO RAISE SEAS TO 5 OR 6 FT ALONG OUTER S COASTAL WATERS. IF A HYBRID CIRCULATION CENTER MOVES N ALONG THE COAST LATE MON/MON NIGHT...THEN MAY SEE MORE SIGNIFICANT WINDS AND SEAS THAT COULD BUILD TO NEAR 9 OR 10 FT WELL OFF THE S COAST. HYDROLOGY... POTENTIALLY A HIGH IMPACT EVENT FOR AT LEAST A PORTION OF OUR AREA...BUT ENOUGH UNCERTAINTIES IN DETAILS TO PREVENT PINPOINTING WHERE THIS AREA MAY BE. HAVE PLACED MUCH OF FORECAST AREA NW OF THE MA/RI I-95 CORRIDOR IN A FLOOD WATCH. NORTHERN CT INTO CENTRAL MA IS AREA OF GREATEST INITIAL CONCERN FOR THE PERIOD TONIGHT INTO SAT BASED ON CONSENSUS OF OPERATIONAL MODELS AND ENSEMBLES. THE LOW LEVEL CONVERGENCE FOCUS...HIGH PWATS...PERSISTENT THETA-E RIDGE AND DYNAMICS ASSOCIATED WITH RIGHT ENTRANCE REGION OF JET ALL POINT TO HEAVY RAFL POTENTIAL. TRAINING OF HEAVY CONVECTIVE ELEMENTS TONIGHT/SAT IS POSSIBLE AND COULD CAUSE VERY EXCESSIVE AMOUNTS. EARLY THINKING IS THAT MUCH OF WATCH AREA WILL RECEIVE 2 TO 5 INCHES BUT ONE OR TWO LOCAL AREAS OF 6 TO 8 INCHES NOT OUT OF THE QUESTION. FOR MAIN STEM RIVERS...BASIN AVERAGES WILL BE LESS BUT MAY STILL BE ENOUGH TO GET SEVERAL RIVERS INTO FLOOD. ESPECIALLY CONCERNED WITH CONNECTICUT...FARMINGTON AND WESTFIELD RIVERS TO START BUT WITH TIME THE NASHUA...CONTOOCOOK...PISCATAQUOG...SOUHEGAN...MERRIMACK AND STILL OTHER TRIBS TO THE MERRIMACK COULD BE AT RISK FOR FLOODING...ESPECIALLY IF RECEIVE BASIN AVERAGES GREATER THAN 2 TO 3 INCHES IN 24 TO 36 HOURS. IF WE RECEIVE ADDITIONAL HEAVY RAFL OVER THE SAME AREAS LATER IN THE WEEKEND OR EARLY NEXT WEEK...THEN MAY HAVE RISK OF AT LEAST MODERATE FLOODING ALONG A FEW MAINSTEM RIVERS. CLIMATE... PER YESTERDAYS AFD...HERE ARE JUNE RAINFALL RECORDS...ALL SET IN 1982. WHICH ONES WILL BE THREATENED...UNSURE AT THIS TIME. JUNE RECORD 6/22/06 BOS 13.20 6.91 PVD 11.08 5.68 BDL 13.60 6.01 ORH 12.17 5.13 && .BOX WATCHES/WARNINGS/ADVISORIES... CT...FLOOD WATCH FOR CTZ002>004 UNTIL 6 PM SATURDAY. MA...FLOOD WATCH FOR MAZ002>022-026 UNTIL 6 PM SATURDAY. NH...FLOOD WATCH FOR NHZ011-012-015 UNTIL 6 PM SATURDAY. RI...FLOOD WATCH FOR RIZ001>007 UNTIL 6 PM SATURDAY. MARINE...NONE. && SHORT TERM...KAB/NMB
Hazardous weather outlook, Jun 23, 6:55 AM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE TAUNTON MA 655 AM EDT FRI JUN 23 2006 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241045- BARNSTABLE-BLOCK ISLAND-BRISTOL-CENTRAL MIDDLESEX COUNTY-CHESHIRE- DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NEWPORT-NORTHERN BRISTOL- NORTHERN WORCESTER-NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-WASHINGTON- WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-WESTERN NORFOLK- WESTERN PLYMOUTH-WINDHAM- 655 AM EDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...MOST OF MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTHERN NEW ENGLAND THIS AFTERNOON AND EVENING. THE GREATEST THREAT FROM THESE THUNDERSTORMS WOULD BE DAMAGING WINDS FROM WET MICROBURSTS. LATER TONIGHT THE CONCERN SHIFTS TO POTENTIAL HEAVY RAIN AND SMALL STREAM FLOODING. A FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM SATURDAY ALONG AND NORTHWEST OF THE BOSTON TO PROVIDENCE CORRIDOR. ONE TO TWO INCHES OF RAIN MAY FALL TONIGHT WITH LOCALLY HIGHER AMOUNTS. IN PARTICULAR...SOME SMALL STREAMS IN NORTHERN CONNECTICUT AND WEST CENTRAL MASSACHUSETTS MAY APPROACH BANKFULL BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY A BAND OF EXCESSIVE RAINFALL IS LIKELY TO OCCUR ACROSS A PORTION OF SOUTHERN NEW ENGLAND LATE TONIGHT THROUGH SATURDAY. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 2 TO 5 INCHES BY LATE SATURDAY...WITH LOCALLY HIGHER AMOUNTS BETWEEN 6 AND 8 INCHES POSSIBLE. SERIOUS SMALL STREAM FLOODING IS A POSSIBILITY OVER ONE OR TWO AREAS...BUT IT IS NOT FEASIBLE TO PINPOINT AT THIS TIME WHERE THE MOST SIGNIFICANT FLOODING MAY OCCUR. ADDITIONAL HEAVY RAIN MAY AFFECT SOUTHERN NEW ENGLAND LATER IN THE WEEKEND OR DURING NEXT WEEK. FOR THE PERIOD FROM TONIGHT THROUGH THURSDAY OF NEXT WEEK...MOST LOCATIONS IN SOUTHERN NEW ENGLAND WILL LIKELY RECEIVE 3 TO 6 INCHES OF RAIN...AND SOME LOCATIONS COULD BE DELUGED WITH 6 TO 10 INCHES OF RAIN. FLOODING OF MAINSTEM RIVERS MAY OCCUR LATER IN THE WEEKEND INTO NEXT WEEK. MULTIPLE PULSES OF HEAVY RAIN OVER A SEVERAL DAY PERIOD COULD RESULT IN AT LEAST MODERATE FLOODING OF ONE OR MORE MAINSTEM RIVERS. THIS HAS THE MARKINGS OF A POTENTIALLY VERY SERIOUS FLOODING EPISODE SOMEWHERE IN SOUTHERN NEW ENGLAND. ALL HYDROLOGIC RELATED MANAGERS SHOULD MONITOR THIS SITUATION CAREFULLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR A RISK OF SEVERE THUNDERSTORMS. SKYWARN ACTIVATION MAY ALSO BE NEEDED FOR PORTIONS OF THE AREA LATE TONIGHT THROUGH SATURDAY DUE TO POSSIBLE FLOOD RELATED RAINS. ANZ230>237-250-254-255-241045- BLOCK ISLAND SOUND-BOSTON HARBOR-BUZZARDS BAY-CAPE COD BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-NANTUCKET SOUND-NARRAGANSETT BAY-RHODE ISLAND SOUND- VINEYARD SOUND- 648 AM EDT FRI JUN 23 2006 AREAS OF DENSE FOG ARE RESULTING IN POOR VISIBILITY THIS MORNING ACROSS MANY OF THE COASTAL WATERS. CONDITIONS SHOULD IMPROVE SOME THIS AFTERNOON. A TIGHTENING WIND GRADIENT MAY RESULT IN MARGINAL SMALL CRAFT ADVISORY CONDITIONS DURING LATE SATURDAY ACROSS THE OUTER COASTAL WATERS. ANOTHER PERIOD OF SIGNIFICANT WINDS AND POSSIBLY SEAS TO 10 FEET ARE POSSIBLE LATE MONDAY OR MONDAY NIGHT. THOMPSON
In the hours before
Special weather statement, Jun 23, 12:46 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1246 PM EDT FRI JUN 23 2006 MAZ004-010-011-231730- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 1246 PM EDT FRI JUN 23 2006 AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL AND POSSIBLE WIND GUSTS TO 30 MPH 2 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...HAMPDEN BY 1250 PM EDT...PALMER AND MONSON BY 110 PM EDT...BRIMFIELD AND WARE BY 120 PM EDT...WARREN BY 130 PM EDT. FIELD
Special weather statement, Jun 23, 1:17 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 117 PM EDT FRI JUN 23 2006 MAZ005-007-014-015-231745- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 117 PM EDT FRI JUN 23 2006 AT 114 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL AND POSSIBLE WIND GUSTS TO 30 MPH 2 MILES NORTH OF WAYLAND...OR ABOUT 7 MILES WEST OF WALTHAM...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...LEXINGTON AND WALTHAM BY 130 PM EDT...ARLINGTON AND WINCHESTER BY 140 PM EDT...MEDFORD AND STONEHAM BY 150 PM EDT. FIELD
Special weather statement, Jun 23, 1:36 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 136 PM EDT FRI JUN 23 2006 NHZ012-015-231815- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 136 PM EDT FRI JUN 23 2006 AT 135 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE BRIEF TORRENTIAL DOWNPOURS AFFECTING NORTHEAST HILLSBOROUGH COUNTY. ONE STORM WAS JUST SOUTHWEST OF WEARE WITH A SECOND STORM 2 MILES SOUTH OF BEDFORD. THESE WERE MOVING EAST SOUTHEAST AT 20 MPH. THESE STORMS WILL AFFECT NORTHEAST HILLSBOROUGH COUNTY INCLUDING GOFFSTOWN...BEDFORD...MANCHESTER AND MERRIMACK THROUGH 215 PM AS THEY CONTINUE TO MOVE EAST SOUTHEAST. BRIEF WIND GUSTS TO 45 MPH WILL BE POSSIBLE AS WELL AS HEAVY RAIN. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. VALLEE
Local storm report, Jun 23, 2:46 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
246 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM LIGHTNING NORTH KINGSTOWN 41.51N 71.45W
06/23/2006 WASHINGTON RI TRAINED SPOTTER
LIGHTNING DOWNED A TREE.
0208 PM HAIL HAMPDEN 42.07N 72.42W
06/23/2006 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0212 PM TSTM WND DMG BROOKLINE 42.32N 71.14W
06/23/2006 NORFOLK MA AMATEUR RADIO
TREES DOWN.
0215 PM HAIL DORCHESTER 42.28N 71.08W
06/23/2006 M0.88 INCH SUFFOLK MA PUBLIC
0225 PM HAIL DORCHESTER 42.28N 71.08W
06/23/2006 E1.00 INCH SUFFOLK MA PUBLIC
0228 PM TSTM WND DMG DUDLEY 42.05N 71.93W
06/23/2006 WORCESTER MA AMATEUR RADIO
LARGE TREE BRANCHES DOWN ON MASON ROAD.
&&
FIELDSpecial weather statement, Jun 23, 3:12 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 312 PM EDT FRI JUN 23 2006 MAZ013>016-018-019-232030- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 312 PM EDT FRI JUN 23 2006 AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM SCITUATE AND HULL WEST TO NORWOOD AND NEEDHAM...MOVING EAST AT 10 TO 15 MPH. THE AREA WAS DRIFTING SLOWLY SOUTH AND WILL CONTINUE TO PRODUCE TORRENTIAL DOWNPOURS CAPABLE OF PRODUCING LOCALIZED URBAN AND POOR DRAINAGE FLOODING THROUGH 430 PM. THE GENERAL AREA OF HEAVY RAIN AND SOME SMALL HAIL WILL MOVE FROM A NEEDHAM TO SCITUATE LINE TO A WALPOLE TO NORWELL LINE BY 430 PM. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. VALLEE
Special weather statement, Jun 23, 3:28 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 328 PM EDT FRI JUN 23 2006 MAZ003>007-010>012-014-015-026-NHZ012-232045- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN ESSEX MA- 328 PM EDT FRI JUN 23 2006 AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE SMALL HAIL AND TORRENTIAL RAINFALL ALONG A LINE EXTENDING FROM HAVERHILL AMHERST...MOVING SOUTHEAST AT 15 MPH. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY SOUTHEAST AND SHOULD REACH PALMER...WORCESTER AND TOPSFIELD BY 430 PM. PEOPLE TRAVELING SHOULD PLAN FOR LOCALLY HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SMALL HAIL AND BRIEF GUSTY WINDS TO 40 MPH WILL ALSO BE POSSIBLE. VALLEE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:00 AM EDT | Flood Watch | BOX | Barnstable, Bristol, Essex, Franklin, Hampden, Hampshire and 5 more | 60 hr |
| Jun 23, 8:02 AM EDT | Special Marine Warning | BOX | 59 days | |
| Jun 23, 1:53 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 37 min |
| Jun 23, 2:04 PM EDT | Special Marine Warning | BOX | 93 days | |
| Jun 23, 2:06 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 39 min |
| Jun 23, 2:29 PM EDT | Severe Thunderstorm Warning | BOX | Suffolk | 31 min |
| Jun 23, 2:34 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 41 min |
| Jun 23, 3:17 PM EDT | Special Marine Warning | BOX | 93 days | |
| Jun 23, 3:38 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 24 min |
| Jun 23, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 50 min |
| Jun 23, 4:40 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 4 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.